Rhode Island, 2007Hail and Damaging Wind in Rhode Island, June 1, 2007
June 1, 2007 · NWS BOX · 2 events in 2 counties and zones
A stalling warm front across Southern New England was associated with a very warm and unstable airmass. some of which produced wind damage and very heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalling warm front across Southern New England was associated with a very warm and unstable airmass. The front was the focus for afternoon and evening thunderstorms...some of which produced wind damage and very heavy rainfall. Large hail was reported as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 1, 4:52 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 1, 4:52 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT FRI JUN 1 2007
.SYNOPSIS...
A WEAK SURFACE TROUGH WILL PROVIDE A FOCUS FOR SHOWERS AND
THUNDERSTORMS THIS EVENING...AND AGAIN SATURDAY AFTERNOON AND
EVENING. ANOTHER LOW PRESSURE IS EXPECTED TO MOVE NORTH ALONG THE
EAST COAST SUNDAY...ARRIVING IN SOUTHERN NEW ENGLAND SUNDAY NIGHT
INTO MONDAY. HIGH PRESSURE IS FORECAST TO BRING A TEMPORARY END TO
OUR UNSETTLED WEATHER LATE WEDNESDAY INTO THURSDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
STORMS HAVE INTENSIFIED AND ORGANIZED INTO A LINE FROM ORH EWD TO
BOS SOUTH SHORE. WE WILL CLOSELY MONITOR ITS DEVELOPMENT FOR
POSSIBLE SVR AS STORMS ARE NOW LOCATED IN AXIS OF MAX INSTABILITY
WITH SBCAPES APPROACHING 2000 J/KG AND MLCAPES AROUND 1000 J/KG.
STORMS IN CAPE COD BAY SHOULD GRADUALLY WEAKEN AS THEY MOVE SE INTO
COOLER ENVIRONMENT.
MID LEVEL WINDS AROUND 30 KTS SO THERE IS MARGINAL SHEAR TO SUPPORT
MULTICELLULAR STORMS BUT WE ARE LOOKING AT MORE OF A PULSE
ENVIRONMENT. GIVEN THE AMOUNT OF INSTABILITY...A FEW STORMS MAY
REACH SVR LIMITS. WE WILL CARRY 30-40 POPS FOR THIS EVENING THEN
GRADUALLY TAPER POPS. BEST CHANCE OF TSTMS WILL BE AWAY FROM THE
SOUTH COAST DUE TO SEABREEZE BUT SWI/KI INDICATE ELEVATED THUNDER
PSBL IF IT CAN HOLD TOGETHER.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SATURDAY/...
EXPECT MUCH OF THE CONVECTION TO DIE DOWN BY LATE THIS EVENING...BUT
CANT RULE OUT A FEW SHOWERS OR EVEN A TSTM OVERNIGHT BASED ON
ELEVATED KI AND LI/SWI. OTHERWISE PTCLDY SKIES OVERNIGHT WITH SOME
FOG PSBL AT KACK. MINS MAINLY IN THE UPPER 50S TO MID 60S.
SAT WILL BE SIMILAR TO TODAY. BACKDOOR FRONT WILL LIE JUST TO THE
NORTH OF THE REGION AND RH CROSS SECTIONS SUGGEST AT LEAST PTSUNNY
SKIES. 850 TEMPS +16 WILL ALLOW MAXES TO REACH WELL INTO THE 80S TO
NEAR 90 AWAY FROM THE COAST WHERE SEABREEZES WILL KEEP TEMPS IN THE
70S TO NEAR 80. LOW LEVEL WINDS ARE WEAKER THAN TODAY SO WE THINK
BOS WILL ALSO HAVE A SEABREEZE.
IT WILL BECOME QUITE UNSTABLE ON SAT WITH CAPES SIMILAR OR EVEN A
LITTLE HIGHER THAN TODAY AS WE EXPECT DEWPOINTS TO BE HIGHER...SO
SCT TSTMS WILL DEVELOP AGAIN ACROSS SNE...MAINLY AWAY FROM THE SOUTH
COAST. HIGHEST POPS WILL BE ACROSS THE NORTH WITH POPS DECREASING
TO SLIGHT CHANCE ALONG THE SOUTH COAST.
WIND FIELD SIMILAR OR SLIGHTLY WEAKER THAN TDA SO WE ARE MAINLY
LOOKING AT A PULSE ENVIRONMENT BUT A FEW SEVERE STORMS ARE LIKELY
GIVEN EXPECTED INSTABILITY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
01/12Z MODELS COMING INTO BETTER AGREEMENT WITH THEIR HANDLING OF A
LOW PRESSURE MOVING NORTH ALONG THE EAST COAST THIS WEEKEND...THE
REMNANTS OF NOW TROPICAL STORM BARRY IN THE GULF OF MEXICO.
EXPECTING A GOOD DOSE OF RAINFALL SUNDAY NIGHT INTO MONDAY
REGARDLESS OF THE PRECISE TRACK...BUT THE TOTALS COULD BE VERY
DIFFERENT DEPENDING UPON THE EVOLUTION DURING THE NEXT 24 HOURS.
BASING THIS FORECAST OFF THE CONSENSUS SOLUTION OF THE VARIOUS
MODELS...INCLUDING THE GFS...NAM AND UKMET. LATEST ECMWF IS MUCH
SLOWER THAN THE OTHER MODELS...AND LOOKS TO BE A BIT OF AN OUTLIER
AT THIS POINT IN TIME.
MAIN CONCERN WITH THIS LOW PRESSURE SUNDAY NIGHT INTO MONDAY WILL BE
RAINFALL TOTALS AND WIND SPEEDS EAST OF THE TRACK. STILL THINKING
GALE FORCE WIND GUSTS POSSIBLE ACROSS THE WATERS SOUTH AND EAST OF
MA MONDAY. THIS WILL NEED TO BE MONITORED THIS WEEKEND FOR SURE.
ANOTHER LOW PRESSURE FROM THE GREAT LAKES SHOULD STILL IMPACT
SOUTHERN NEW ENGLAND TUESDAY. HIGH PRESSURE THEN EXPECTED TO TAKE
OVER LATE WEDNESDAY INTO FRIDAY.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SAT...EXCEPT
BRIEF MVFR POSSIBLE INTERIOR TERMINALS THIS AFTERNOON IN ANY
SHOWERS/TSTMS. SEABREEZES AT KBOS SHOULD GIVE WAY TO SW WINDS AROUND
21Z AS SW FLOW IN THE LOWER LEVELS MIX DOWN. ISOLD IFR FOG POSSIBLE
LATE TNGT AT KACK. MORE SCT SHOWERS/TSTMS EXPECTED TO DEVELOP SAT
AFTERNOON WHICH MAY BRIEFLY LOWER CONDITIONS TO MVFR AGAIN.
PATCHY IFR CONDITIONS SATURDAY NIGHT IN FOG AROUND CAPE COD AND THE
ISLANDS. STILL AS RISK OF MVFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS INTO SUNDAY. LLWS AND MVFR TO IFR CONDITIONS IN
REMNANTS OF TROPICAL STORM BARRY MONDAY. HIGH PRESSURE RETURNS VFR
CONDITIONS TO ALL OF SOUTHERN NEW ENGLAND LATE WEDNESDAY.
&&
.MARINE...
IN THE SHORT TERM...EXPECT SW WINDS LESS THAN 20 KTS THROUGH SAT.
WAVEWATCH IS TOO HIGH ON THE SEAS BUT EVEN CUTTING BACK 1-2 FEET
GIVES 5 FT SEAS ON THE OUTER SOUTHERN WATERS SO WE ISSUED A SMALL
CRAFT ADVISORY FOR SEAS.
IN THE LONGER TERM...SATURDAY NIGHT INTO WEDNESDAY...GENERALLY S-SW
FLOW SHIFTS TO MORE OF A E-SE FLOW SUNDAY NIGHT AHEAD OF A LOW
PRESSURE MOVING NORTH ALONG THE COAST. THIS LOW PRESSURE SHOULD BE
THE REMNANTS OF NOW TROPICAL STORM BARRY IN THE GULF OF MEXICO.
DEPENDING ON TRACK OF THIS STORM...THERE COULD BE SUSTAINED WINDS
20-25 KTS WITH GUSTS UP TO 35 KTS. THIS IS VERY UNCERTAIN AT THIS
TIME...SO MARINERS SHOULD STAY ABREAST OF LATER FORECASTS AND
STATEMENTS ON THIS POTENTIAL STORM.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT
TO 6 PM EDT SATURDAY FOR ANZ254-255.
&&
SYNOPSIS...BELK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...BELK
AVIATION...KJC/BELK
MARINE...KJC/BELKHazardous weather outlook, Jun 1, 3:50 AM EST, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
450 AM EDT FRI JUN 1 2007
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
450 AM EDT FRI JUN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING.
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON
IN SOUTHERN NEW HAMPSHIRE OR NORTHERN MASSACHUSETTS AND INTENSIFY AS
THEY MOVE SOUTHEAST ACROSS THE MASS TURNPIKE INTO CONNECTICUT...RHODE
ISLAND AND SOUTHEAST MASSACHUSETTS. ISOLATED STORMS MAY PRODUCE DAMAGING
WIND GUSTS LARGE HAIL ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING.
AREAL COVERAGE OF THE ACTIVITY REMAINS UNCERTAIN.
ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL BE MORE NUMEROUS SATURDAY AFTERNOON AND EVENING.
THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BECOME SEVERE AND
PRODUCE LARGE HAIL ALONG WITH DAMAGING STRAIGHT LINE WIND GUSTS...
ESPECIALLY IN NORTHERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
THESE STORMS WILL PROBABLY BE MOVING SLOWER...RAISING THE POSSIBILITY
OF EXCESSIVE RAINFALL IN ONE OR 2 LOCATIONS THAT COULD CAUSE FLOODING.
THUNDERSTORMS SHOULD OCCUR AGAIN SUNDAY BUT BE CONFINED MOSTLY TO
NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE.
STRONG LOW PRESSURE FOR SUMMER IS FORECAST TO COME VERY CLOSE TO SOUTHEAST
NEW ENGLAND MONDAY WITH AN INCREASING CHANCE OF LOCALLY HEAVY RAINFALL
AND GALE FORCE WIND GUSTS FOR A COUPLE OF HOURS ON THE COASTAL PLAIN.
THERE IS STILL UNCERTAINTY REGARDING THE TRACK OF THIS POTENT LOW PRESSURE
SYSTEM.
A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON TUESDAY
WILL BRING THE CHANCE FOR MORE THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND WITH EVEN HIGHER
CONFIDENCE SATURDAY AFTERNOON.
ANZ230>237-250-254-255-020900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
450 AM EDT FRI JUN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING. SCATTERED THUNDERSTORMS
WITH WIND GUSTS TO 35 KNOTS ARE POSSIBLE IN THE COASTAL WATERS BETWEEN
2 PM AND 7 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS AND THEIR ASSOCIATED LIGHTNING RISK...SHOULD
AFFECT THE COASTAL WATERS AT TIMES SATURDAY.
THE POSSIBILITY EXISTS FOR NEAR-GALE CONDITIONS MONDAY AS POTENT LOW
PRESSURE MOVES UP THE COAST. THE FORECAST TRACK OF THIS SYSTEM...IS
STILL UNCERTAIN. MARINERS SHOULD PAY CLOSE ATTENTION TO LATER MARINE
STATEMENTS ON THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MONDAY.
DRAG
In the hours before
Special weather statement, Jun 1, 4:36 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT FRI JUN 1 2007
MAZ022-012230-
BARNSTABLE MA-
536 PM EDT FRI JUN 1 2007
...STRONG THUNDERSTORM OVER CAPE COD BAY...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAPE COD BAY OFF THE COAST OF
PLYMOUTH...MOVING SOUTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH...
SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.
THE THUNDERSTORM WILL BE NEAR...
WELLFLEET BY 610 PM EDT...
ORLEANS AND BREWSTER BY 620 PM EDT...
HARWICH AND CHATHAM BY 630 PM EDT.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
JWD
Special weather statement, Jun 1, 5:11 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
611 PM EDT FRI JUN 1 2007
MAZ017>021-012300-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WESTERN PLYMOUTH MA-
611 PM EDT FRI JUN 1 2007
...STRONG THUNDERSTORMS HEADING THROUGH SOUTHEAST MASSACHUSETTS...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MANSFIELD TO HOLBROOK...MOVING SOUTHEAST
AT 30 MPH.
WIND GUSTS TO 40 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING WILL
ACCOMPANY THESE STORMS.
THESE THUNDERSTORMS WILL BE NEAR...
BRIDGEWATER AND WEST BRIDGEWATER BY 620 PM EDT...
HALIFAX AND BERKLEY BY 630 PM EDT...
MIDDLEBOROUGH AND LAKEVILLE BY 640 PM EDT...
CARVER BY 650 PM EDT.
OR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
JWD
Special weather statement, Jun 1, 5:41 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT FRI JUN 1 2007
MAZ022-020000-
BARNSTABLE MA-
641 PM EDT FRI JUN 1 2007
...SEVERE THUNDERSTORM NEAR CARVER MAY REACH THE CAPE COD CANAL
AROUND 7 PM EDT...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CARVER...MOVING SOUTHEAST AT 25 MPH. THIS
STORM IS LIKELY PRODUCING WIND GUSTS TO 60 MPH AND NICKEL SIZED HAIL.
IF THE STORM MAINTAINS ITS STRENGTH...IT WILL AFFECT THE MID AND
UPPER CAPE BETWEEN 7 PM AND 8 PM EDT...INCLUDING THE SAGAMORE BRIDGE.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
JWD
Local storm report, Jun 1, 5:52 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM LIGHTNING NEWBURYPORT 42.81N 70.89W
06/01/2007 ESSEX MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING AND ON FIRE ON HIGH STREET.
0445 PM LIGHTNING LEOMINSTER 42.52N 71.77W
06/01/2007 WORCESTER MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON HELENA STREET.
0630 PM HAIL PLYMPTON 41.95N 70.82W
06/01/2007 M1.00 INCH PLYMOUTH MA TRAINED SPOTTER
&&
JWDSpecial weather statement, Jun 1, 5:56 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
656 PM EDT FRI JUN 1 2007
RIZ003-004-006-007-020000-
EASTERN KENT RI-NEWPORT RI-WASHINGTON RI-WESTERN KENT RI-
656 PM EDT FRI JUN 1 2007
...STRONG THUNDERSTORMS DEVELOPING IN RHODE ISLAND...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING FROM SCITUATE TO CRANSTON AND
WARWICK. THE STORMS WERE MOVING SOUTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...
SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING.
THE THUNDERSTORMS WILL BE NEAR...
EAST GREENWICH BY 710 PM EDT...
PRUDENCE ISLAND AND NORTH KINGSTOWN BY 720 PM EDT...
JAMESTOWN AND NARRAGANSETT BY 730 PM EDT...
NEWPORT BY 740 PM EDT.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
JWD
Local storm report, Jun 1, 6:02 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
702 PM EDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM LIGHTNING NEWBURYPORT 42.81N 70.89W
06/01/2007 ESSEX MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING AND ON FIRE ON HIGH STREET.
0445 PM LIGHTNING LEOMINSTER 42.52N 71.77W
06/01/2007 WORCESTER MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON HELENA STREET.
0630 PM HAIL PLYMPTON 41.95N 70.82W
06/01/2007 M1.00 INCH PLYMOUTH MA TRAINED SPOTTER
0640 PM HAIL CARVER 41.88N 70.77W
06/01/2007 E0.75 INCH PLYMOUTH MA AMATEUR RADIO
LASTED UNTIL 645 PM. REPORTED AT MYLES STANDISH STATE
FOREST.
&&
JWDHail, Providence
- When
- June 1, 6:11 PM EST to 6:18 PM EST
- Where
- Providence County, 1.03 mi W of Scituate
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.800, -71.620
Quarter size hail reported in Scituate. Trees and wires were also downed.
Thunderstorm Wind, Kent
- When
- June 1, 6:18 PM EST to 6:25 PM EST
- Where
- Kent County, Warwick to East Greenwich
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.700, -71.450
A thunderstorm knocked down trees and wires in Warwick, West Warwick, and East Greenwich.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44739, 44742.